MAUDE Adverse Event Report: GALT MEDICAL CORPORATION FLUENT TRANSITIONLESS STIFFEN MICRO-INTRODUCER KIT; FLUENT STIFFEN MICRO-INTRODUCER KIT

GALT MEDICAL CORPORATION FLUENT TRANSITIONLESS STIFFEN MICRO-INTRODUCER KIT; FLUENT STIFFEN MICRO-INTRODUCER KIT
Model Number KIT-039-03
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history records have been reviewed for main product and subcomponents and there were no incidents or abnormality indicated.All parts have been manufactured according to galt internal drawing specifications.One sample was returned and the complaint was confirmed.Galt took some photos for returned sample, images shows no damage occurrence to the distal tip after retrieved from patient; ball weld finishing was properly done.Additional images show loosens exactly after the distal tip portion, various angles of mandrel portion towards proximal was cut off and mandrel has been twisted due to over torque and using wrong angle during insertion or retrieving the wire from patient that means unit was submitted to excessive force.Other images show the remainder of mandrel cutting portion towards distal coiled and discoloration occurrence to the mandrel due to using torque force.According to end user report "the wire was placed and the catheter was advanced over the wire, the catheter was then removed and a peel away sheath placed during a repeat access it was noted the floppy end of the wire had been fractured.Using ultrasound and a gooseneck snare device, the floppy end of the wire was removed in its entirety".Based on investigation and evaluations this was determined to be end user error (end user didn't follow ifu).Recommendations were made to end user to adhere to instruction for use that shipped along with each single kit under (lab-021-00k).
 
Event or Problem Description
As received from end user to manufacturer: the patient required a chest port for chemotherapy.When placing port under fluoroscopy, the right internal jugular was identified.The wire was placed and the catheter was advanced over the wire, the catheter was then removed and a peel away sheath placed during a repeat access it was noted the floppy end of the wire had been fractured.Using ultrasound and a gooseneck snare device, the floppy end of the wire was removed in its entirety.

Brand Name
FLUENT TRANSITIONLESS STIFFEN MICRO-INTRODUCER KIT
Common Device Name
FLUENT STIFFEN MICRO-INTRODUCER KIT
Manufacturer (Section D)
GALT MEDICAL CORPORATION
2220, 6137, merritt dr
garland TX 75041
MDR Report Key8575389
Report Number1649395-2019-00004
Device Sequence Number10858017
Product Code DQX
UDI-Device Identifier10841268104584
UDI-Public10841268104584
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K021990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/19/2019
Report Date (Section F) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date11/28/2022
Device Model NumberKIT-039-03
Device Lot NumberG18278173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/09/2019
Event Location Hospital
Date Report to Manufacturer03/07/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2019
Initial Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA05/02/2019